MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER GEMINI¿; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC - SPENCER GEMINI¿; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063301100
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(6).(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a gemini stone retrieval basket was used in the ureter for ureteral lithotomy under rigid ureteroscopic procedure performed on (b)(6) 2018.According to the complainant, during unpacking, it was noticed that the wire of the basket was detached.The procedure was completed with another gemini basket.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
A gemini basket was received for analysis.A visual evaluation of the device revealed that the basket was in opened/extended position when received.The basket wires were present; one basket wire had been broken.Under examination the broken end of the basket wire was melted, discolored, and the unit has some blackened marks on the basket body which is consistent with devices that were in contact with laser.The broken wire was still attached to the proximal end of the basket.No other issue was noted.The complaint that the wire broke was confirmed.A labeling review was performed and, from the information available, this device was used in a manner inconsistent with the directions for use (dfu)/product label.The dfu states "this device must not come in contact with any electrified instrument.This device should not be directly fired upon by a pulsed dye laser.To do so may damage the device and could result in patient injury".Although, the complaint information states that the issue was noted during unpacking/outside the patient; based on the information collected, the analysis performed to the returned device and taking into consideration the dfu instructions, it is the most probable that the reported failure occurred during the use/manipulation of the device and was caused due to an act or omission of an act that resulted in a different medical device response than intended by the manufacturer or expected by the user, therefore, the most probable cause for this complaint will be documented as " user / use error ".A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.A search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description

Brand Name
GEMINI¿
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key7537340
Report Number3005099803-2018-01602
Device Sequence Number13524066
Product Code FFL
UDI-Device Identifier08714729087427
UDI-Public08714729087427
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2021
Device Model NumberM0063301100
Device Catalogue Number330-110
Device Lot Number21620416
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2018
Initial Date Received by Manufacturer 05/04/2018
Supplement Date Received by Manufacturer06/08/2018
Initial Report FDA Received Date05/23/2018
Supplement Report FDA Received Date06/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1